Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 56, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 30, 2015, 9:05 AM CDT for 8 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2015, 9:05 AM CDT (14:05 UTC)
- Expired
- May 30, 2015, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 9:11 AM CDT | FLASH FLOOD | Troup, TX | STREET FLOODING THROUGHOUT THE CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 2.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690
WGUS54 KSHV 301405
FFWSHV
TXC183-203-315-343-347-365-401-423-301700-
/O.NEW.KSHV.FF.W.0056.150530T1405Z-150530T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 AM CDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RUSK COUNTY IN NORTHEASTERN TEXAS...
HARRISON COUNTY IN NORTHEASTERN TEXAS...
NORTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
SOUTHERN MORRIS COUNTY IN NORTHEASTERN TEXAS...
SOUTHEASTERN SMITH COUNTY IN NORTHEASTERN TEXAS...
MARION COUNTY IN NORTHEASTERN TEXAS...
PANOLA COUNTY IN NORTHEASTERN TEXAS...
GREGG COUNTY IN NORTHEASTERN TEXAS...
* UNTIL NOON CDT
* AT 904 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LONGVIEW...MARSHALL...HENDERSON...KILGORE...WHITEHOUSE...
CARTHAGE...WHITE OAK...GLADEWATER...HALLSVILLE...OVERTON...
WASKOM...JEFFERSON...TROUP...TATUM...NEW LONDON...ARP...CLARKSVILLE
CITY...BECKVILLE...ELYSIAN FIELDS AND WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3254 9516 3256 9509 3252 9501 3259 9482
3266 9476 3266 9470 3282 9470 3284 9467
3284 9470 3288 9470 3288 9404 3238 9404
3197 9436 3197 9451 3192 9451 3184 9446
3186 9497 3188 9499 3214 9499 3214 9522
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 30, 6:54 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 30, 6:54 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 AM CDT SAT MAY 30 2015
.AVIATION...
VFR TO IFR WIH AN OLD OUTFLOW BOUNDARY LYING ALONG AND N OF I-20
WHERE WIDELY SCT TSTMS/LOW CIGS/BR ARE MAKING FOR A FEW ISSUES AT
THIS TIME. HOWEVER...A TSTM COMPLEX IS GOING TO BE AFFECTING ALL
OF NE TX/N LA IT APPEARS FOR THE NEXT 6 TO 9 HRS. A FROPA WILL
RAP UP THE DAY WITH SFC WINDS SHIFTING FM S/SW TO NW. EXPECT IFR
AND WIND WITH TSTMS...GUSTS COULD BE COME SVR WITH HAIL. ATTM OUR
CLIMB WINDS ARE SW/W 20-40KTS INTO THE MID LEVELS. HIGHER SPEEDS
ON THE COMPLEX ALONG WITH A GOOD DEAL OF TURBULENCE.
&&
.PREV DISCUSSION... /ISSUED 607 AM CDT SAT MAY 30 2015/
DISCUSSION...
EARLY THIS MORNING AN UPPER LEVEL TROUGH OF LOW PRESSURE HAS
SHIFTED OVER THE FOUR STATE REGION FROM SOUTH ARKANSAS INTO NORTH
LOUISIANA. A COLD FRONT ALSO HAS SHIFTED SOUTH INTO SOUTHWEST
ARKANSAS AND BACK INTO NORTHEAST TEXAS AND INTO SURFACE LOW
PRESSURE SYSTEM OVER NORTH TEXAS. FROM THIS LOW A COLD FRONT
TRAILED SOUTHWST ACROSS WEST TEXAS. SHOWERS AND THUNDERSTORMS
HAVE FORMED ALONG THIS BOUNDARY FROM SOUTH ARKANSAS ACROSS NORTH
LOUISIANA AND INTO NORTH TEXAS AND SOUTHWEST INTO WEST TEXAS. ANOTHER
UPPER LEVEL DISTURBANCE WAS MOVING OVER SOUTHWEST OKLAHOMA AND
INTO WESTERN SECTIONS OF NORTH TEXAS AND INTO WEST TEXAS. THIS
UPPER FEATURE WILL SPREAD EAST ALONG THE RED RIVER REGION OF NORTH
TEXAS AND ALONG THE SURFACE BOUNDARY INTO THE FOUR STATE
REGION...PRODUCING SHOWERS AND THUNDERSTORMS. THE ADDITIONAL
RAINFALL EXPECTED OVER THE FORECAST AREA WILL CONTRIBUTE TO THE
POTENTIAL FOR FLASH FLOODING AND MAY ALSO PRODUCE STRONG TO SEVERE
THUNDERSTORMS AS THE SYSTEM SHIFTS EAST. DAMAGING WINDS AND HEAVY
RAINFALL WILL BE THE PRIMARY THEATS WITH FLASH FLOODING AS RESULT
OF THE HEAVY RAIN THAT WILL BE TRAINING ALONG THE FRONTAL BOUNDARY
AND APPROACH OF THE SURFACE MOVING EAST FORMING A WAVE OF THE
BOUNDARY. THE UPPER TROUGH AXIS WILL BE SHIFTING EAST OF THE
MISSISSIPPI RIVER DURING THE EARLY EVENING SUNDAY WITH THE
RAINFALL SHIFTING TO THE SOUTHEAST AND TAPERING OFF INTO
MONDAY...WITH ONLY THE FAR SOUTHERN ZONES HAVING SLIGHT CHANCES
FOR RAIN INTO LATE MONDAY. UPPER LEVEL RIDGING WILL SHIFT EAST
INTO THE FOUR STATE REGION KEEPING THE RAIN CHANCES LOWER FOR MUCH
OF THE REST OF THE WORK WEEK WITH MAINLY THE EAST AND SOUTH HAVING
THE ONLY RAIN CHANCES. UNDER AND WITH THE ONSET OF THE UPPER RIDGE
THE DAYTIME TEMPERATURES WILL BE CLIMBING INTO THE UPPER 80S TO
THE LOWER 90S. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 65 81 63 / 70 40 30 10
MLU 84 67 82 64 / 60 50 40 20
DEQ 81 60 78 60 / 50 20 10 0
TXK 81 63 79 62 / 60 30 20 10
ELD 83 64 80 63 / 70 40 30 10
TYR 81 64 80 62 / 70 40 20 10
GGG 82 64 80 63 / 70 40 20 10
LFK 84 67 82 64 / 60 50 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ050-051-059>061-
070-071.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001-002.
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ096-097-108>112-
124>126-136>138-149>151.
&&
24/06Hazardous weather outlook, May 30, 7:20 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 720 AM CDT SAT MAY 30 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 720 AM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD TO THE EAST TODAY AND TONIGHT ACROSS THE FOUR STATE REGION ESPECIALLY ALONG AND NEAR THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA. THESE SHOWERS AND THUNDERSTORMS WILL OCCUR WITH THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE...ALONG AND OVER A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS EAST TEXAS AND NORTH LOUISIANA. PLENTY OF MOISTURE IN PLACE WILL ALLOW FOR LOCALLY HEAVY RAINFALL AT TIMES. A FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 7 PM CDT FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...EXTREME NORTHWEST LOUISIANA...AND MUCH OF EAST AND NORTHEAST TEXAS. SOME STORMS WILL BE CAPABLE OF PRODUCING ISOLATED HAIL AND/OR STRONG AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE TAPERING OFF FROM NORTHWEST TO SOUTHEAST SUNDAY AND SUNDAY NIGHT WITH ONLY THE FAR SOUTHERN SECTIONS OF EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA HAVING RAIN CHANCES INTO START OF THE WORK WEEK. HIGH PRESSURE RIDGING ALOFT WILL BUILD OVER THE FOUR STATE REGION KEEPING THE RAIN CHANCES LIMITED TO THE EAST AND MORE SOUTHERN AREAS OF THE REGION FOR THE REST OF THE CO THE RENG WERIDING ALOFT WEKT HE TTRAL Y ON UTHEASTTHE EXCESSIVE HEAVY RAIN THREAT WILL CONTINUE THROUGH AT LEAST SATURDAY ACROSS PORTIONS OF THE REGION AS A WEAK COLD FRONT WILL ACCOMPANY AN UPPER LEVEL STORM SYSTEM. THESE FEATURES WILL BE MOVING INTO OUR REGION FROM THE WEST AND WILL BE THE FOCUS NEEDED FOR POTENTIAL HEAVY RAINFALL DURING THE DAY SATURDAY. RAIN CHANCES WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE UPCOMING WORK WEEK WITH THE HIGHEST RAIN CHANCES BEING ACROSS THE SOUTHERN THIRD OF NORTHEAST TEXAS AS WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT. 06
In the hours before
Special weather statement, May 30, 5:30 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 AM CDT SAT MAY 30 2015
TXZ108-124-136-301115-
WOOD TX-FRANKLIN TX-SMITH TX-
530 AM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...NORTHWESTERN SMITH AND
SOUTHERN FRANKLIN COUNTIES UNTIL 615 AM CDT...
AT 530 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF GOLDEN...OR 14 MILES NORTHWEST OF MINEOLA...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINEOLA...WINNSBORO...MOUNT VERNON...QUITMAN...HAWKINS...PURLEY...
HOARD...GOLDEN...HAINESVILLE...PLEASANT GROVE...SCROGGINS...FOREST
HILL...WINONA...ALBA...YANTIS...CYPRESS...RED SPRINGS...HOPEWELL AND
PERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3296 9531 3314 9531 3321 9516 3245 9515
3263 9559 3269 9559 3272 9564 3296 9567
TIME...MOT...LOC 1030Z 277DEG 21KT 3285 9561
24Special weather statement, May 30, 7:55 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 755 AM CDT SAT MAY 30 2015 TXZ097-111-112-125-126-137-138-150-151-301345- GREGG TX-RUSK TX-MARION TX-HARRISON TX-CASS TX-UPSHUR TX-PANOLA TX- MORRIS TX-BOWIE TX- 755 AM CDT SAT MAY 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSK...HARRISON... NORTHEASTERN UPSHUR...SOUTHEASTERN MORRIS...CASS...MARION...SOUTHERN BOWIE...NORTHWESTERN PANOLA AND CENTRAL GREGG COUNTIES UNTIL 845 AM CDT... AT 755 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF NAPLES TO NEAR LONGVIEW...AND MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LONGVIEW...MARSHALL...KILGORE...ATLANTA...HALLSVILLE...JEFFERSON... LINDEN...HUGHES SPRINGS...LONE STAR...QUEEN CITY...TATUM...NAPLES... ORE CITY...CEDAR SPRINGS...DIANA...SMITHLAND...KILDARE...BIVINS... WOODLAWN AND JENKINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3330 9466 3333 9406 3229 9421 3227 9484 TIME...MOT...LOC 1255Z 267DEG 17KT 3321 9455 3243 9474 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:30 AM CDT | Special Weather Statement | SHV | Franklin, Wood | 45 min |
| May 30, 7:53 AM CDT | Flash Flood Warning | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 5 hr |
| May 30, 7:55 AM CDT | Special Weather Statement | SHV | Cass, Harrison, Marion | 50 min |
| May 30, 8:14 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 61 min |
| May 30, 9:24 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 66 min |
| May 30, 9:34 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus, Upshur | 56 min |
| May 30, 10:25 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 65 min |
| May 30, 10:53 AM CDT | Areal Flood Advisory | SHV | Harrison, Panola | 112 min |
| May 30, 4:48 PM CDT | Special Weather Statement | SHV | Rusk | 42 min |
| May 30, 5:24 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk | 51 min |
| May 30, 5:41 PM CDT | Tornado Warning | SHV | Nacogdoches, Rusk | 49 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.